Is anyone taking mirtazapine to help with sleep? I’m on abemaciclib and letrozole. I found the abemaciclib really hard to tolerate and my oncologist reduced the dose. I was told to take a five day break and restart on the lower dose. I restarted one evening and the gastric side effects came back with avengance. That night I didn’t sleep and that was the start of two months not sleeping well at all. Sorry for the rant but you can probably tell that I’m at the end of my tether. Started on mirtazapine three days ago but it makes me sooo dizzy during the day. Anyone else experienced this? Does it eventually disappear?
I’m taking mirtazapine as an anti-depressant, but haven’t had any dizziness. I sleep better on it, but also am more tired in the mornings and getting out of bed is harder! I hope your side effects don’t last - I was told if I had any they would most likely settle down after a few weeks.
I shall persevere a bit longer and hope that things settle. Glad to hear you feel fine on it
Hi, I’ve been taking mirtazapine since July to help me sleep as I have constant ringing in my ears and anxiety linked to the trauma of TNBC diagnosis and treatment. I still have ringing in my ears but I’m sleeping a bit better. I hope you feel better soon and the side effects ease for you, Karen
What is the Abemaciclib dosage you are on now. I started with 150 mg, 2x daily. I had such severe diarrhea and abdominal pain that my dosage was reduced to 100 mg, 2x daily. So far the lower dosage was more bearable. Only occasional diarrhea and occasional abdominal pain. I too had trouble sleeping. Sigh. Y doc also prescribed mirtazapine bit I haven’t started on it yet. I asked if it is addictive and was told I can get dependant on it. Hope your symptoms improve and you can sleep better. Do keep us posted.
I’m on the lowest dose ie.50mg daily. To be honest I really don’t know how I feel on the lower dose because the insomnia started straight after the dose was reduced and I’ve been taking someth8ng to help me sleep ever since and the6 all leave me feeling groggy in the morning. Think I might come off the mirtazapine and see if I can cope without it.
It’s bad enough dealing with the cancer treatment but having the sleep anxiety on top just tips you over the edge. Hope you’re treatment is going well.
Hi. Sorry for jumping on post but see you are taking the Amamaclicib? I am having a discussion soon with the research team to maybe starting this as well as Letrozole which I am Sue to restart in a few weeks?
Did the insomnia start as a side effect of the treatment? What are the main side effects?
I’ve been on abemaciclib for three months now. The first month was awful- stomach cramps and indigestion and nausea. My oncologist has now lowered the dose and the symptoms have improved massively. The insomnia started because there was one night that I couldn’t sleep due to the stomach pains. Then I started to get anxious about not sleeping. So it’s more in my head really. Most people seem to get diarrhoea on this drug but I got constipation!
Thanks Mateface for your reply and I’ve been for my CT scan and tattoo today ready for radio!
Nice to hear about the drug and due to see my Consultant in the next few weeks.
Good luck with the next part of your journey too xxxxx